MAUDE Adverse Event Report: ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT

ARTHREX, INC. STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK; DRILL BIT
Model Number STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/20/2024 it was reported by an arthrex subsidiary employee via (b)(4) that an ar-1250lt step drill for 3.0mm bio-suturetaks tip broke off.This occurred during a case where the surgeon went to perform a transosseous tunnel in the patella with the suturetak drill, and because it is a hard bone, the tip of the drill broke off.However, it was possible to remove the fragment from the patient.No residue was left.
 
Event or Problem Description
On 06/28/2024 additional information was provided by the arthrex subsidiary employee via email who stated that the procedure being performed was a patellofemoral.All fragments were removed from the patient.The hospitals 2.0 guide wire was used to complete the procedure.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
STEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19721053
Report Number1220246-2024-06701
Device Sequence Number18175232
Product Code HWE
UDI-Device Identifier00888867006287
UDI-Public00888867006287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTEP DRL,2.4MM/3.0MM TISSTAK/BIO-S-TAK
Device Catalogue NumberAR-1250LT
Device Lot Number1192994
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer06/28/2024
06/06/2025
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date12/18/2024
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/25/2010
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown